MAUDE Adverse Event Report: CROSPON LTD ESOFLIP; ESOPHAGEAL DILATOR WITH BALLOON AND ELECTRODE SENSORS

CROSPON LTD ESOFLIP; ESOPHAGEAL DILATOR WITH BALLOON AND ELECTRODE SENSORS
Model Number ES-330
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Chest Pain (1776); Perforation (2001); Excessive Tear Production (2235); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post procedure, the patient was violently coughing and developed a perforation.The physician inserted a stint.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had dysphagia and was diagnosed with (ejgoo)esophagogastric junction outflow obstruction.During the procedure the esophagogastric junction was tight and it was dilated, but distensibility index was still tight, and it was dilated and saw large mucosal tear.The patient did well on the first few hours post procedure, and then the patient had violent dry heaves and coughing, respiratory medication was provided, but coughing was not resolved.X-ray was performed to check for aspiration and then the patient had an acute excruciating chest and abdominal pain.X-ray confirmed perforation and it also showed pneumomediastinum.The customer placed an esophageal stent and the patient did well.The procedure was completed with out any issues unit the patient began coughing.Several days post procedure, the patient was still experiencing chest discomfort and x-ray showed a small amount of walled off, closed extravasation.The stent was taken out as it was causing a lot of discomfort and reflux, the patient still had small walled off extravasation and reflux.The patient was hospitalized for 2 weeks and 2 days and was placed on liquid diet plus (tpn) total parenteral nutrition.A repeat procedure was not necessary and there was no user harm.The physician noted that the retching increased abdominal pressure and caused the perforation.The patient is fine and was sent home.

Brand Name
ESOFLIP
Common Device Name
ESOPHAGEAL DILATOR WITH BALLOON AND ELECTRODE SENSORS
Manufacturer (Section D)
CROSPON LTD
galway business park, dangan
galway,fl H91P2 DK
MDR Report Key8732971
Report Number3006897778-2019-00010
Device Sequence Number2572280
Product Code PIE
UDI-Device Identifier05391530810043
UDI-Public05391530810043
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K132337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES-330
Device Catalogue NumberES-330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;